I had mtx injection last night today I feel like I have been run over ? Normal

i have the headache which I expected as I suffer from migraines, but I did not know that every joint in my body would hurt so much that I have been unable to do anything at all, even the joints which have not shown signs of ra. Is this normal and do I need to take time off work every week or will it go away. Before the mtx I felt fine apart from sore fingers and elbows

5 Replies

oldestnewest
  • Hi

    When I first started the injection the fatigue level went up considerably. It lasted for a week initially, then slowly got better and less wk by wk. I also within a hour had a tertible headache, which I use to compensate by taking coco's after the injection, but within the first hr. I think I started the injections end of Jan or Feb.

    Now I get very little fatigue and I don't get any headache generally. I take the injections now mid wk (tuesday or wednesday depending on when I've got a blood test), round about 7-8 in the evening.

    In essence, your body will get use to it - it takes a few wks and it becomes second nature. I still get loose bowels/diarrhoea, usually only once a wk only (on tabs I had it for 3/4 days), but other than that I don't get any symptoms. Oh I found the best place to do the injection is my adomen - more fat.

    I hope things improve, but do give it time, at least 6 wks, before you make a judgment.

    Good luck

    Sci x

  • Thanks hopefully it will ease after a while. Been out of it a bit as have been taking codeine to try to ease pain. Don't think that I can last 6 weeks though with my whole body hurting although the dizziness is easing this is my 3rd week. The headache cleared after a couple of days, the joint pain hasn't eased at all.

  • Hi Ozzy

    Really sorry to hear you are feeling so poorly. I think it would be worth speaking to your rheumatology nurse about this if you have one, to see if they agree it is the MTX that's caused this and whether they want you to continue on it.

    Hope you feel better soon.

    Victoria

    (NRAS Helpline)

  • Thanks. I spoke to the nurse yesterday. After explaining that the pain I have in my joints is new, not the ones with RA, but the arches in my feet, ankles, both knees when before it was only my right etc, she has told me to stop the drug for two weeks and see it matters improve. I managed to go downstairs like a normal person today so that is a big improvement already :)

  • That's good. Really pleased to hear that you're starting to feel a little better!

    Victoria

You may also like...